# SDR 97ZZZX2374

- Difficulty date: December 11, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: City of Los Angeles Information Technology, repair station VE3D916L
- Aircraft: N215LA
- Make and model: Snias AS350B1
- Aircraft serial: 2143
- Engine: Tmeca ARRIEL1D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 0292152880
- Condition: Cover Broken
- Location: Engine
- Stage of operation: IN
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

ENGINE WAS PRODUCING AN ODD NOISE AND HAD A HIGH FREQUENCY VIBRATION.  PREVIOUS VIBRATION CHECK WITH BRUEL AND KSAER VIB METER 64.4 HRS EARLIER WAS WITHIN LIMITS.  INSPECTED COMPRESSOR WITH BORESCOPE THROUGH BLEED VALVE HOLE AND FOUND TAB ON CENTRIFUGAL COMPRESSOR COVER BROKE LOOSE AND WAS INGESTED BY IMPELLER CAUSING SIGNIFICANT DAMAGE.  SL 1708/96/ARR/31 ADDRESSES THIS PROBLEM, BUT THE CHECKS CALL-OUT WAS NOT WHAT THIS ENGINE WAS EXPERIENCING.  THE S/L SHOULD BE CHANGED TO REFLECT OTHER WAYS TO INSPECT FOR THIS PROBLEM.  ALSO, PROCEDURES TO FIND IT BEFORE DAMAGE OCCURS.
